Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX

May 9, 2014Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2014, 9:08 AM CDT for Edwards County, Real County, Texas. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2014, 9:08 AM CDT (14:08 UTC)
Expired
May 9, 2014, 10:00 AM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 63 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:15 AM CDTHAIL 0.256 Wnw Barksdale, TXALSO HAD SOME WIND GUSTS 35 TO 40 MPH
May 9, 9:18 AM CDTHAIL 16 W Barksdale, TXHAIL COVERING THE GROUND
May 9, 9:30 AM CDTTSTM WND GST 60Camp Wood, TXTHUNDERSTORM WIND GUSTS BLOWING FROM 50 TO 60 MPH
May 9, 9:30 AM CDTHAIL 1Camp Wood, TXHAIL COMING DOWN HARD AND FAST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2819 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS54 KEWX 091408
SVREWX
TXC137-385-091500-
/O.NEW.KEWX.SV.W.0065.140509T1408Z-140509T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 AM CDT FRI MAY 9 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDWARDS COUNTY...
  SOUTHWESTERN REAL COUNTY...

* UNTIL 1000 AM CDT.

* AT 905 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF
  BARKSDALE...OR 21 MILES SOUTH OF ROCKSPRINGS...AND MOVING EAST AT
  30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE CAMP WOOD AND VANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028
TIME...MOT...LOC 1408Z 263DEG 24KT 2972 10016

$$
3 follow-up statements
038 
WWUS54 KEWX 091424
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT FRI MAY 9 2014

TXC137-385-091500-
/O.CON.KEWX.SV.W.0065.000000T0000Z-140509T1500Z/
EDWARDS TX-REAL TX-
924 AM CDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES...

AT 920 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARKSDALE...
OR 18 MILES WEST OF LEAKEY...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
WOOD AND VANCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WEST OF BARKSDALE 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028
TIME...MOT...LOC 1423Z 263DEG 24KT 2973 10005

$$
945 
WWUS54 KEWX 091441
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 AM CDT FRI MAY 9 2014

TXC137-385-091500-
/O.CON.KEWX.SV.W.0065.000000T0000Z-140509T1500Z/
EDWARDS TX-REAL TX-
941 AM CDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES...

AT 935 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARKSDALE...
OR 12 MILES WEST OF LEAKEY...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL CONTINUE TO MOVE EAST OVER BARKSDALE 
AND CAMP WOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN CAMP WOOD WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CAMP WOOD AND 
BARKSDALE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028
TIME...MOT...LOC 1439Z 264DEG 24KT 2974 9993

$$
088 
WWUS54 KEWX 091458
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT FRI MAY 9 2014

TXC137-385-091507-
/O.EXP.KEWX.SV.W.0065.000000T0000Z-140509T1500Z/
EDWARDS TX-REAL TX-
958 AM CDT FRI MAY 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN REAL AND SOUTH
CENTRAL EDWARDS COUNTIES WILL EXPIRE AT 1000 AM CDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE...BUT WILL STILL 
PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH.

LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028
TIME...MOT...LOC 1457Z 264DEG 24KT 2975 9979

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:35 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 9, 6:35 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT FRI MAY 9 2014

.AVIATION...MVFR CONDITIONS CURRENTLY DOMINATE THE REGION THIS
MORNING...WITH SLIGHTLY HIGHER CIGS TO THE WEST. A FEW SHOWERS
HAVE POPPED UP AROUND KDRT SO HAVE ADDED TEMPO TSRA FOR POSSIBLE
THUNDER CLAP. WINDS PICK UP A BIT AFTER SUNRISE...BUT REMAIN 10 TO
15KTS WITH MINIMAL GUSTING. CLOUD COVER AGAIN HAS HARD TIME MIXING
OUT TODAY...INSTEAD LIFTING ABOVE 3000 LATER IN THE AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE FORECAST DURING THE DAY TODAY...WITH
PROB30 GROUPING COVERING THE RAINFALL. LOW CLOUDS EXPECTED AGAIN
TONIGHT WITH LIGHTER WINDS.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT FRI MAY 9 2014/

SHORT TERM (TODAY THROUGH SATURDAY)...
SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE
OVER NORTHERN VAL VERDE COUNTY AND NEAR THE MOIST LOW LEVEL JET
ACROSS CENTRAL TEXAS EARLY THIS MORNING. THIS IS A PREVIEW OF
CONVECTIVE ACTIVITY FOR TODAY INTO THIS EVENING. AN UPPER LEVEL
TROUGH CURRENTLY OVER NORTHERN MEXICO WEST OF THE BIG BEND WILL
MOVE ACROSS SOUTHERN TEXAS TODAY INTO THIS EVENING. DAYTIME
HEATING AND UPWARD FORCING FROM THE DRYLINE AND TROUGH WILL
GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.
INITIALLY...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
EDWARDS PLATEAU AND HILL COUNTRY AND THEN MOVE ACROSS REMAINDER
OF SOUTH CENTRAL TEXAS AS THE LOW LEVEL JET STRENGTHENS.
INSTABILITY...HIGH CAPES...AND SHEAR MAKE ISOLATED STRONG TO
SEVERE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN
THREATS. SHOWERS AND THUNDERSTORMS END WITH THE PASSAGE OF THE
TROUGH BY MIDNIGHT. ZONAL FLOW ALOFT WILL MAKE FOR FAIR WEATHER
ON SATURDAY AFTER MORNING LOW CLOUDS. TEMPERATURES WILL BE NEAR
TO ABOVE AVERAGE IN THE SHORT-TERM.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
CONTINUED ZONAL FLOW KEEPS MAINLY FAIR WEATHER ON SUNDAY. SOME
THUNDERSTORMS OVER THE SERRANIAS DEL BURRO MAY CROSS THE RIO
GRANDE VALLEY SUNDAY EVENING. ANOTHER UPPER LEVEL TROUGH MOVES
ACROSS THE PLAINS EARLY NEXT WEEK SENDING A COLD FRONT THROUGH
SOUTH CENTRAL TEXAS. THE GFS BRINGS THE FRONT ACROSS SOUTH CENTRAL
TEXAS MONDAY AFTERNOON INTO EVENING WITH THE TROUGH EARLY TUESDAY.
HOWEVER...THE OTHER MODELS BRING THE FRONT ACROSS ON TUESDAY WITH
THE TROUGH EARLY WEDNESDAY...EXCEPT THE NAVGEM LATE WEDNESDAY.
EXPECT SHOWERS AND THUNDERSTORMS ALONG THE FRONT AND AHEAD OF THE
TROUGH. WITH A PROGRESSIVE FLOW PREVAILING THIS SEASON WILL FAVOR
THE GFS...HOWEVER...EXTEND RAIN CHANCES THROUGH THE DAY ON TUESDAY
DUE TO THE OTHER MODELS BEING SLOWER. LATER FORECASTS MAY HAVE TO
EXTEND RAIN CHANCES INTO TUESDAY NIGHT AND WEDNESDAY SHOULD THE
OTHER MODELS VERIFY. ABOVE AVERAGE TEMPERATURES ON SUNDAY INTO
MONDAY TURN WELL BELOW AVERAGE TUESDAY THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  71  90  73  91 /  30  20  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  90  70  90  72  90 /  30  30  -   -   -
NEW BRAUNFELS MUNI AIRPORT     90  70  91  72  91 /  30  30  -   -   -
BURNET MUNI AIRPORT            88  69  88  71  89 /  30  20  -   -   -
DEL RIO INTL AIRPORT           96  72  97  74  97 /  30  10  -   -   -
GEORGETOWN MUNI AIRPORT        88  69  87  72  89 /  30  20  -   -   -
HONDO MUNI AIRPORT             90  70  94  73  95 /  30  30  -   -   -
SAN MARCOS MUNI AIRPORT        90  70  90  72  90 /  30  30  -   -   -
LA GRANGE - FAYETTE REGIONAL   87  72  88  73  89 /  30  30  10  10  10
SAN ANTONIO INTL AIRPORT       91  71  93  73  93 /  30  30  -   -   -
STINSON MUNI AIRPORT           91  71  93  73  94 /  30  30  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...64
Hazardous weather outlook, May 9, 5:37 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT FRI MAY 9 2014

TXZ171>173-183>194-202>209-217>225-228-101100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED THIS
AFTERNOON FOR THE HILL COUNTRY, AND LATER THIS EVENING FOR POINTS
FURTHER SOUTH AND EAST. STRONG WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, May 9, 7:52 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 AM CDT FRI MAY 9 2014

TXZ183-184-091315-
EDWARDS-VAL VERDE-
752 AM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND WESTERN EDWARDS
COUNTIES UNTIL 815 AM CDT...

AT 746 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF CARTA VALLEY...OR 7 MILES SOUTH
OF LOMA ALTA...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOMA ALTA...
  CARTA VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3000 10051 2978 10044 2971 10084 2988 10090
TIME...MOT...LOC 1252Z 255DEG 18KT 2982 10077
Special weather statement, May 9, 8:17 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 AM CDT FRI MAY 9 2014

TXZ184-091400-
EDWARDS-
817 AM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS COUNTY UNTIL
900 AM CDT...

AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF CARTA VALLEY...OR 14 MILES
SOUTHEAST OF LOMA ALTA...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKSPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3000 10048 3009 10012 2965 10013 2965 10041
      2970 10068 2991 10068
TIME...MOT...LOC 1317Z 270DEG 25KT 2979 10057
Special weather statement, May 9, 8:19 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT FRI MAY 9 2014

TXZ183-184-091345-
EDWARDS-VAL VERDE-
819 AM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN
EDWARDS COUNTIES UNTIL 845 AM CDT...

AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF FLOUR MILLS...OR 18 MILES
NORTH OF LOMA ALTA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHWAY 277 NEAR THE VAL VERDE EDWARDS COUNTY LINE AND MAINLY RURAL
AREAS OF NORTHEASTERN VAL VERDE AND NORTHWESTERN EDWARDS COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3029 10055 3029 10052 3017 10044 3006 10075
      3021 10087 3030 10074 3030 10072 3030 10056
TIME...MOT...LOC 1318Z 236DEG 25KT 3019 10072
Local storm report, May 9, 8:41 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 AM CDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             CARTA VALLEY            29.80N 100.68W
05/09/2014  E0.25 INCH       EDWARDS            TX   CO-OP OBSERVER

&&

EVENT NUMBER EWX1400384

SBS
Local storm report, May 9, 8:57 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     LIGHTNING        3 SSE WIMBERLEY         29.95N  98.09W
05/08/2014                   HAYS               TX   FIRE DEPT/RESCUE

            CLOUD TO GROUND LIGHTNING STRUCK A HOUSE CAUSING FIRE
            AND SMOKE DAMAGE TO THE KITCHEN

&&

EVENT NUMBER EWX1400385

SBS
Special weather statement, May 9, 9:05 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 AM CDT FRI MAY 9 2014

TXZ184-185-091445-
EDWARDS-REAL-
905 AM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR REAL AND CENTRAL EDWARDS COUNTIES
UNTIL 945 AM CDT...

AT 900 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF VANCE...OR 14 MILES SOUTH OF
ROCKSPRINGS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEAKEY...
  BARKSDALE...
  CAMP WOOD...
  VANCE...
  TUFF...
  PRADE RANCH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3006 9971 2964 9970 2965 10030 2993 10034
TIME...MOT...LOC 1405Z 263DEG 31KT 2981 10014

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:07 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
May 8, 7:32 PM CDTAreal Flood AdvisoryEWXBurnet118 min
May 8, 7:44 PM CDTSpecial Weather StatementEWXTravis46 min
May 8, 8:18 PM CDTSpecial Weather StatementEWXWilliamson27 min
May 8, 8:55 PM CDTSpecial Weather StatementEWXWilliamson35 min
May 9, 2:18 AM CDTSpecial Weather StatementEWXVal Verde42 min
May 9, 3:34 AM CDTSpecial Weather StatementEWXSutton41 min
May 9, 7:24 AM CDTSpecial Weather StatementEWXVal Verde51 min
May 9, 7:52 AM CDTSpecial Weather StatementEWXEdwards23 min
May 9, 8:17 AM CDTSpecial Weather StatementEWXEdwards43 min
May 9, 8:19 AM CDTSpecial Weather StatementEWXEdwards26 min
May 9, 9:05 AM CDTSpecial Weather StatementEWXReal40 min
May 9, 9:30 AM CDTSpecial Weather StatementEWXVal Verde45 min
May 9, 10:04 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde41 min
May 9, 10:41 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde34 min
May 9, 11:16 AM CDTSpecial Weather StatementEWXBandera, Kendall44 min
May 9, 11:21 AM CDTSpecial Weather StatementEWXMaverick39 min
May 9, 11:59 AM CDTSpecial Weather StatementEWXMaverick46 min
May 9, 12:11 PM CDTSevere Thunderstorm WarningEWXBexar, Blanco, Comal, Kendall49 min
May 9, 12:14 PM CDTSpecial Weather StatementEWXBexar46 min
May 9, 12:27 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala48 min
May 9, 12:45 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe45 min
May 9, 12:51 PM CDTSpecial Weather StatementEWXZavala39 min
May 9, 12:57 PM CDTSpecial Weather StatementEWXKarnes48 min
May 9, 12:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall47 min
May 9, 1:00 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Hays45 min
May 9, 1:09 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala51 min
May 9, 1:34 PM CDTAreal Flood AdvisoryEWXKarnes116 min
May 9, 1:41 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Wilson49 min
May 9, 1:45 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Hays, Travis45 min
May 9, 1:46 PM CDTSevere Thunderstorm WarningEWXCaldwell44 min
May 9, 2:02 PM CDTSpecial Weather StatementEWXFrio, Medina43 min
May 9, 2:17 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Gonzales, Wilson43 min
May 9, 2:43 PM CDTSevere Thunderstorm WarningEWXAtascosa, Frio47 min
May 9, 2:49 PM CDTSpecial Weather StatementEWXBexar, Wilson41 min
May 9, 2:53 PM CDTSpecial Weather StatementEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more52 min
May 9, 3:06 PM CDTFlash Flood WarningEWXKarnes4 hr
May 9, 3:18 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Wilson42 min
May 9, 3:28 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes47 min
May 9, 3:30 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca60 min
May 9, 3:54 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.